Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes swelling under ribs?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6301 Questions
My daughter was told she has an upper respiratory infection and ear infection yesterday. They have put her on antibiotics. She says her left side under her ribs is a little swolen. Should I be concerned. She also has Chrons disease but is in remission right now. She's away at school and I am just worried.
Posted Fri, 21 Feb 2014 in General Health
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: She don't need any active management for swelling. Detailed Answer: Hello XXXX Thanks for writing to us I don't think she need any active management for swelling under ribs. She can be kept under close observation.If swelling increases in size or associated with pain then she need proper clinical examination and investigations. She is rightly taking antibiotics for upper respiratory tract infection and earache.Mostly it is due to viral causes and it is self limiting but antibiotics are generally needed due to super added infection. It is good that she is in remission from Crohn's disease. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor